MAUDE Adverse Event Report: K2M, INC. MESA RAIL / ROD PULLER; MESA RAIL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. MESA RAIL / ROD PULLER; MESA RAIL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 801-90143
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a mesa rail/rod puller was discovered to be bent pre-operatively.There was no patient involvement and therefore no adverse consequences were seen.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, functional, and dimensional inspection were unable to be performed since the device was unavailable for evaluation.Material analysis was also unable to be performed.Review of the device history records could not be performed as a valid lot code was not identified.Review of the complaint history records could not be performed as a valid lot code was not identified.It was reported that a mesa rail/rod puller was bent and couldn't be used anymore.However, the issue was unable to be confirmed since the device was not available for evaluation.It is not clear what component of the device may have been affected or how the damage was sustained.Since the issue was reported to have been noticed after the operation, it appears that the damage was sustained during intraoperative use.It is possible that the rail puller was bent due to excessive force during the rotation maneuver.Ultimately, however, the alleged failure mode was unable to be properly evaluated, and no root cause for the issue was able to be determined.Hospital retained device.

Brand Name
MESA RAIL / ROD PULLER; MESA RAIL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10341516
Report Number3004774118-2020-00156
Device Sequence Number3749123
Product Code LXH
UDI-Device Identifier10888857143654
UDI-Public10888857143654
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-90143
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1